Hail, St. Clair
- When
- April 10, 5:50 AM CST
- Where
- St. Clair County, Caseyville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.630, -90.030
Isolated severe storms developed across the region near a dry line. Some of the storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Isolated severe storms developed across the region near a dry line. Some of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 10, 4:39 AM CST, 1 hour 11 minutes earlier.
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 539 AM CDT Mon Apr 10 2017 .SHORT TERM... (Through Late Tonight) Issued at 332 AM CDT Mon Apr 10 2017 A weakening MCS will move eastward through northeast MO and west central IL early this morning. Additional, more scattered convection will develop late this morning and this afternoon as an upper level low over northwest Nebraska early this morning moves east-northeastward into the Great Lakes region tonight and sends a cold front southeastward through our forecast area today and tonight. There may be isolated severe storms this afternoon across east central and southeast MO and southwest IL as the atmosphere destabilizes ahead of the front. High temperatures will be slightly cooler today than the previous day due to the increased cloud cover, albeit still well above normal. Most of the convection should shift southeast of our forecast area by late tonight as a surface ridge over the northern Plains builds southeastward into the region behind the cold front. Low level cold air advection behind the cold front along with a clearing sky and lowering surface dew points will lead to much colder low temperatures tonight, close to seasonal normals. GKS .LONG TERM... (Tuesday through Sunday) Issued at 332 AM CDT Mon Apr 10 2017 This period will open with a rare quiet stretch of wx until Wednesday evening. The surface cold front should be southeast of the CWA by 12z/Tue with high pressure dominating the remainder of Tuesday. This high pressure will represent the outer fringe of a Canadian airmass centered much further to the north and therefore will only be able to cool us to near normal for one day. Clear skies on Tuesday night along with a light east wind should give us the coolest night of the week with min temps in many locations in the lower 40s. A few favored valley areas should drop into the 30s and this will need to be watched for any need to mention frost, but for now, it looks like any potential will be very isolated. High pressure will begin losing its influence on Wednesday with winds returning from the southeast and daytime temps creeping back into the 70s for most locations. From Wednesday night onward, it looks to be a more typical active springtime pattern with the chance for showers and storms each day. An upper level disturbance ahead of a surface front will provide the next round of storms Wednesday night and this will continue into Thursday as the surface front sinks into the CWA and stalls. At this point, there is some model spread concerning mid level flow which will determine how long the front stalls before retreating northward as a warm front. The GFS lingers the front the longest over our region (into Friday) while the EC and CMC are quick to yank it back north by Friday morning. Went conservative on reducing PoPs Friday, instead leaning toward more of a hedge climo value, which is 30% this time of year. For Friday night and Saturday, there is better agreement on a warm sector setup for much of the CWA, and went for a brief period of dry wx for most locations save northern MO and central IL. The spread increases further between the CMC/EC/GFS concerning on whether or not to bring a cold front thru the region next weekend, with the GFS not even dropping it thru at all. Again leaned towards a climo PoP approach when some models were bringing the front thru Saturday night and into early Sunday until confidence can increase. Concerning temps, after Tuesday, southerly surface flow is expected to prevail for virtually the remainder of the week and into next weekend. So a prolonged stretch of above average temps continues to be forecast, highlighted by what should be the warmest day on Saturday with decent consensus on the warm sector setup, with highs reaching into the 80s again in some areas. TES && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 522 AM CDT Mon Apr 10 2017 Cluster of showers and thunderstorms moving eastward through UIN early this morning. Most of this activity will shift east of UIN by 12Z Monday, and most of it will remain north of the St Louis metro area taf locations. A cold front will move southeastward through the taf sites today and this evening. Scattered showers and storms will develop along and ahead of the front this afternoon as the atmosphere destabilizes. The convection should shift southeast of the St Louis metro area by early evening. South-southwesterly surface winds will veer around to a northwesterly direction tonight after the passage of the cold front. SPECIFICS FOR KSTL: Cluster of showers and thunderstorms moving eastward through northeast MO and west central IL early this morning. Most of this activity will remain north of the STL area this morning. A cold front will move southeastward through the STL area this afternoon and this evening. Scattered showers and storms will develop along and ahead of the front this afternoon as the atmosphere destabilizes. The convection should shift southeast of the STL area by early evening. South-southwesterly surface winds will veer around to a northwesterly direction by late tonight after the passage of the cold front. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 405 AM CDT Mon Apr 10 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 405 AM CDT Mon Apr 10 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible this afternoon and early this evening for the Saint Louis metro area and areas to the south and east as a cold front moves through. Large hail and damaging winds are the main severe threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and early this evening for the Saint Louis metro area and areas to the south and east. TES
Special Weather Statement National Weather Service St Louis MO 357 AM CDT MON APR 10 2017 MOZ026-034-100945- Monroe MO-Shelby MO- 357 AM CDT MON APR 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SHELBY AND NORTHERN MONROE COUNTIES UNTIL 445 AM CDT... At 357 AM CDT, Doppler radar was tracking a strong thunderstorm over Maud, moving northeast at 50 mph. Nickel size hail will be possible with this storm. Locations impacted include... Shelbina, Clarence, Shelbyville, Maud, Granville, Emden, Woodlawn, Hunnewell and Duncans Bridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in St Louis. && LAT...LON 3957 9185 3950 9230 3973 9230 3994 9184 TIME...MOT...LOC 0857Z 243DEG 41KT 3965 9217 TES
Special Weather Statement
National Weather Service St Louis MO
455 AM CDT MON APR 10 2017
ILZ097-MOZ035-101045-
Pike IL-Ralls MO-
455 AM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY IN WEST
CENTRAL ILLINOIS AND NORTHEASTERN RALLS COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 545 AM CDT...
At 450 AM CDT, trained weather spotters reported a strong
thunderstorm with dime sized hail near Hannibal, moving east at 50
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Hannibal, Pittsfield, Barry, New London, Hull, New Canton,
Kinderhook, Baylis, El Dara, Saverton, New Hartford, Ilasco and
Summer Hill.
This includes Interstate 72 between exits 10 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3954 9080 3956 9117 3960 9118 3960 9121
3957 9125 3958 9140 3968 9142 3969 9131
3971 9135 3976 9106 3976 9092
TIME...MOT...LOC 0955Z 263DEG 55KT 3964 9130
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL 2 SSW HANNIBAL 39.67N 91.40W
04/10/2017 E0.75 INCH RALLS MO TRAINED SPOTTER
&&The St Louis radar (KLSX), 57 km away, was scanning. The volume nearest the first event began at 11:49 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2017Every state in 2017This day in weather historyWarnings in Illinois, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 690984, 690986, 690985.